Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 132, NWS Austin/San Antonio, TX

May 7, 2007Uvalde County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 8:12 PM CDT for Uvalde County, Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 8:12 PM CDT (01:12 UTC)
Expired
May 7, 2007, 11:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 080113
FFWEWX
TXC463-507-080415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
812 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF UVALDE...
  ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY...
  BATESVILLE...

* UNTIL 1115 PM CDT

* AT 812 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR   
  INDICATED STRONG THUNDERSTORMS DEVELOPING AND MOVING NORTHEAST
  AT 20 MPH OVER UVALDE AND ZAVALA COUNTIES. THESE STORMS WILL 
  PRODUCE HEAVY RAINFALL WHICH WILL BE QUICK TO RUNOFF AND MAY
  CAUSE FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTOPIA...
  SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND
  CONCAN

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011

$$
2 follow-up statements
000 
WGUS74 KEWX 080206
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT MON MAY 7 2007

TXC463-507-080415-
UVALDE TX-ZAVALA TX-
905 PM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
ZAVALA AND UVALDE COUNTIES...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED 
NUMEROUS THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ACROSS UVALDE 
AND ZAVALA COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVALDE...
UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE 
PARK AND CONCAN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011

$$
000 
WGUS74 KEWX 080403
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT MON MAY 7 2007

TXC463-507-080415-
UVALDE TX-ZAVALA TX-
1100 PM CDT MON MAY 7 2007

...THE FLASH FLOOD WARNING FOR ZAVALA AND UVALDE COUNTIES WILL BE 
ALLOWED TO EXPIRE AT 1115 PM CDT...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE 
INDICATED THE STRONGEST OF THE THUNDERSTORMS HAVE DISSIPATED OR 
MOVED OUT OF UVALDE AND ZAVALA COUNTIES. SCATTERED LIGHT RAIN 
SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVALDE...
UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE 
PARK AND CONCAN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:39 PM CDT, 33 minutes earlier.

Area forecast discussion, May 7, 7:39 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT MON MAY 7 2007

.UPDATE...
INCREASED POPS OVER AREA FROM EAST OF DEL RIO TO THE
HILL COUNTRY AND ADJ PARTS OF SOUTH CENTRAL TEXAS FOR
TONIGHT...PER TRENDS 18Z-00Z AND LATEST FCST INFO
COMBINED WITH SATELLITE IMAGERY.  EXPANDED FFA FOR
A FEW MORE COUNTIES FURTHER EAST DUE TO HEAVY RAIN
POTENTIAL EXPANDING EAST. FORECASTS CONTINUE TO SHOW
WET PATTERN FOR TUESDAY THROUGH WEDNESDAY AND THURSDAY
SO ADJUSTED POPS PER COMPOSITE OF SOLUTIONS FROM PAST
FEW DAYS. COMPOSITE SOLUTIONS AND SPRING 2007 TRENDS
INDICATE LOW MOVING EAST OF THE AREA SATURDAY...SO
SHOWED DECREASING POPS FROM THE WEST SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT MON MAY 7 2007/

AVIATION...
VFR CONDITIONS WILL PREVAIL AT I-35 TAF SITES THROUGH THE NEXT FEW
HOURS BEFORE MVFR CIGS DEVELOP BY 03-04Z. SHRA/TSRA WILL CONTINUE
AT KDRT THROUGH THE EVENING AND EARLY NIGHT HOURS WITH IFR
CIGS/VSBYS EXPECTED. ONCE THE THUNDERSTORMS CLEAR THE REGION, MVFR
CIGS WILL SETTLE IN BY 03-04Z. MODERATE SE FLOW AT THE SFC COULD
ALLOW ENOUGH MOISTURE TO PENETRATE THE REGION FOR CIGS TO LOWER TO
NEAR IFR OVERNIGHT.

PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 7 2007/

DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF
DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS
BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU
AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN
AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF
HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE
SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG
THIS BOUNDARY AND EXTEND INTO MEXICO.

DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL
TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE
REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE
PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS
THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY
RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF
POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD
WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS
ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN
PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE
FORECAST THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  87  66  84  64 /  20  20  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  68  85  64  83  58 /  20  20  20  20  30
DEL RIO INTL AIRPORT           71  83  69  78  66 /  70  60  50  40  40
SAN ANTONIO INTL AIRPORT       70  85  66  82  63 /  30  20  30  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
EDWARDS...KINNEY...REAL...VAL VERDE.

FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
DIMMIT...MAVERICK...UVALDE...ZAVALA.

&&

08/25/PM
Hazardous weather outlook, May 7, 5:52 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007

TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.

TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.

TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:05 PM CDTFlash Flood WarningEWXEdwards, Real4 hr
May 7, 7:57 PM CDTFlash Flood WarningEWXDimmit3 hr
May 7, 8:50 PM CDTSevere Thunderstorm WarningEWXDimmit25 min
May 8, 3:44 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more24 hr
May 8, 6:41 PM CDTSevere Thunderstorm WarningEWXVal Verde64 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.